Format

Send to

Choose Destination
Int J Mycobacteriol. 2019 Jul-Sep;8(3):298-301. doi: 10.4103/ijmy.ijmy_96_19.

Perils with Pirfenidone and "the tuberculosis link".

Author information

1
Department of Medicine, Kasturba Medical College, MAHE, Mangalore, Karnataka, India.
2
Department of Pulmonary Medicine, Kasturba Medical College, MAHE, Mangalore, Karnataka, India.
3
Department of Dermatology, Kasturba Medical College, MAHE, Mangalore, Karnataka, India.

Abstract

We report a case of idiopathic pulmonary fibrosis (IPF) treated with pirfenidone who developed tuberculosis (TB) and later had exfoliative dermatitis secondary to an interaction between pirfenidone and rifampicin. This case report highlights the possible risk of developing TB in patients diagnosed with IPF and on antifibrotic therapy like pirfenidone. Furthermore, this case report documents a previously unreported adverse reaction due to the interaction of rifampicin with pirfenidone.

KEYWORDS:

Idiopathic pulmonary fibrosis; pirfenidone; rifampicin; tuberculosis

PMID:
31512609
DOI:
10.4103/ijmy.ijmy_96_19
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center